Hello from a Newbie
I am a 47 y/o mother of two daughters, 21 and 19. My SLE was diagnosed 12 years ago, and I am currently on Plaquinil, Quinacrine, Imuran and am enrolled in a double blind study of a monoclonal antibody drug specifically for lupus. I suspect I am getting the drug, but I will never know for sure. Have just had one cycle of the "drug" so far.
My younger daughter has undifferentiated connective tissue disease, Ehlers Danlos Syndrome, adrenal insufficiency and various other problems. Enrolling in the drug study was a big step for me because I have been taking care of my girl full time for 5 years, and not really caring for myself.
Hi Gizmo! Welcome to WHL! We are really glad that you have joined us. 12 years is a long time to have dealt with this. As you know it is really important that you take care of yourself so things don't get out of control. Having said that, I don't know of anyone that wouldn't do what you have done and put all of our effort into our child. It is hard to remember that if we don't take care of ourselves there will be no one here to take care of our children.
Please make yourself at home. Look around at the old posts or start new ones if you wish. You are now a part of our WHL family and we will be here for you!
May I ask if the "drug" seems to be helping and, if so, what parts it helps?
At the 8 week point in the study I noticed that I didn't have to grit my teeth to kneel down and it was easier to open jars, etc... I have some muscle involvement, as well as joint and I think that did improve. I have weaned off prednisone and am getting achy, but it is almost time for the infusions to start again. The prednisone thing is weird because I had to go on it in order to be in the study - so that I could then "get off" of it. I actually have felt worse since starting the study - generally yucky and exhausted, and I started having chest pain when I walked even a block or two. Apparently I am the only one in the history of the study to complain about this, so maybe it's not related. Most people get flu-like symptoms for a few days after the infusions, but then it goes away. There have only been a couple hundred people tested so far, so who knows.
it is good to hear that you are caring for yourself, sorry about yourdaughter.
please take the time to read other threads, there is a lot of useful information.
Welcome to WHL and it's nice to have you with us, there's so many threads to venture through and learn more after 12yrs of suffering Lupus.
I do admire you for going for the usage of drugs to see what helps you and thinking of number one and trying to feel better...i'm sorry about you grandaughter but i do hope things work out for you, as we all know what your going through with the Lupus.
~Hugs Terri~ xxx
Thanks for the welcome everyone! I dropped out of message boards many years ago because they got to be a downer. This seems to be a very upbeat group, even when people are struggling, it feels positive.
Gizmo, i don't think you'll drop out of this forum, as so much goes on everyday and especially people with new updates to their threads.
It's also the knowledge of the diseases and how member's cope.
Thanks Gizmo! We try to be positive as much as we can. There are times that we are all sad but luckily there is someone around to help make us smile and/or feel better. We are really glad to have you with us!
Originally Posted by Gizmo
How you feeling in yourself?.. i hope your a little less pain free.
~Hugs Terri~ xxx
Hi Gizmo; I am so glad that you are here. As you've seen, this forum is filled with very caring and knowledgeable people.
You mentioned that, in order to be in the study, you had to take Prednisone so that you could be weaned off of it. Also, that since you started decreasing your Prednisone, you've felt rather ill. I cannot say with any certainty that this is the case but, it often happens to patients who start to wean off of Prednisone. As the dosage decreases, symptoms worsen and/or new symptoms appear. Many patients find that they have to remain on a small dosage of Prednisone in order to manage their symptoms. I am not sure if this is the case for you or if the study will allow you to remain on a maintenance dosage of Prednisone. If you continue to feel bad or if symptoms continue to worsen, perhaps you should discuss this possibility with your doctors.
Again.. I am so gald that you are here. Welcome to our family :-)
Peace and Blessings